Posted on: Oct 24, 2007 05:32PM, edited Oct 24, 2007 05:32PM by lmr422
Hello to everyone. I am sadly beginning to come back to boards and conversations like these. My Mom has been battling metastatic b/c since February 2005 (initial diagnosis/mastectomy was May of 1992). She's been doing well with scans, etc. since then, and has been on daily Femara pills as well as monthly infusions of first Zometa for about a year, and for the past year or so has had Aredia infusions. She's had terrible pains in her hips, and the PET scan she had in late August showed nothing major, just a bit "suspicious." Because of this, she has been undergoing radiation for the pain, today was day 7 out of 14. Today we went to see her Cardiologist, and he didn't like the sound of her cough, which has been attributed to fairly-new diagnosed COPD and emphysema. We have an Echocardiogram scheduled, and tomorrow we have to schedule a chest xray.
I guess what I'm asking is this - does it sound like possibly the mets have spread to her hip bones (therefore not being just "suspicious" spots) and into her lungs now? Otherwise she feels fine, her overall health is good despite diabetes which is under control. I have a call in to her oncologist, but until I hear back from him - I will be nervous, and will feel like I am losing my mind.
Log in to post a reply
Log in to post a reply
Oct 25, 2007 05:44AM
, edited Mar 19, 2008 09:57AM
I'm sorry to hear your Mom is having a bit of a hard go at it. And also sorry for the tremendous pain this causes a daughter such as yourself. Welcome back to the boards, and we'll help you any way you can.
If they are radiating her hip, I would suspect they are doing it because they feel there are bone mets there, as well as to offer her some pain relief. It's a point very worth clarifying with your Mom's oncologist. Bones are the most common place for ER+ cancer mets to present and can be treated both palliatively for pain relief as well as with anti-hormonals or chemotherapy. Also check if she is on monthly IV Zometa, a bisphosphonate for reducing cancer cell effect in the bone. She should be receiving this monthly now.
With cough symptoms, of course you have to evaluate the lungs for a problem too. If chest x-ray is negative, a CT may be in order to better clarify the situation.
You're wise to call your Mom's oncologist to hear his or her diagnosis at this point, and clear up any confusion. You're a great daughter to care so much for her, and to seek out information at a site such as this.
The HOME page of breastcancer.org shows where to listen to experts discuss problems such as your Mom is facing. And of course we're here to give our experience and lots of support.
Sorry you've had to return; we'll try to take good care of you both.
It cannot be emphasized too strongly that treatment of each patient is a highly individualized matter. (FDA-approved labeling for warfarin (Coumadin) NDA 9-218/5-105)